Content deleted Content added
m Bot: Deprecating Template:Cite doi and some minor fixes |
m Removed invisible unicode characters + other fixes, replaced: → (4) using AWB (11427) |
||
Line 9:
Tijms ''et al.'' believe it is "not likely that computationally tractable methods can be developed to compute the exact numerical values of the steady-state probability in the M/G/''k'' queue."<ref name="tijms">{{Cite journal | last1 = Tijms | first1 = H. C. | last2 = Van Hoorn | first2 = M. H. | last3 = Federgruen | first3 = A. | title = Approximations for the Steady-State Probabilities in the M/G/c Queue | journal = Advances in Applied Probability | volume = 13 | issue = 1 | pages = 186–206 | doi = 10.2307/1426474 | jstor = 1426474| year = 1981 | pmid = | pmc = }}</ref>
Various approximations for the average queue size,<ref>{{Cite journal | last1 = Ma | first1 = B. N. W. | last2 = Mark | first2 = J. W. | doi = 10.1287/opre.43.1.158 | title = Approximation of the Mean Queue Length of an M/G/c Queueing System | journal = [[Operations Research (journal)|Operations Research]]| volume = 43 | pages = 158 | year = 1995 | jstor = 171768| pmid = | pmc = }}</ref> stationary distribution<ref>{{Cite journal | last1 = Breuer | first1 = L. | title = Continuity of the M/G/c queue | doi = 10.1007/s11134-008-9073-x | journal = [[Queueing Systems]]| volume = 58 | issue = 4 | pages = 321–331 | year = 2008 | pmid = | pmc = }}</ref><ref name="cite jstor|169760">{{cite journal | last1 = Hokstad | first1 = Per | year = 1978 | title = Approximations for the M/G/m Queue | journal = [[Operations Research: A Journal of the Institute for Operations Research and the Management Sciences|Operations Research]] | volume = 26 | issue = 3 | pages =
==Average delay/waiting time==
There are numerous approximations for the average delay a job experiences.<ref name="cite jstor|169760"/><ref name="yao" /><ref>{{cite journal | last1 = Hokstad | first1 = Per | year = 1980 | title = The Steady-State Solution of the M/K<sub>2</sub>/m Queue | journal = Advances in Applied Probability | volume = 12 | issue = 3 | pages =
:<math>E[W^{\text{M/G/}k}] = \frac{C^2+1}{2} \mathbb E [ W^{\text{M/M/}c}]</math>
Line 19:
where ''C''<sup>2</sup> is the [[coefficient of variation]] of the service time distribution. [[Ward Whitt]] described this approximation as “usually an excellent approximation, even given extra information about the service-time distribution."<ref>{{Cite journal | last1 = Whitt | first1 = W. | authorlink1 = Ward Whitt| title = Approximations for the GI/G/m Queue| doi = 10.1111/j.1937-5956.1993.tb00094.x | journal = [[Production and Operations Management]]| volume = 2 | issue = 2 | pages = 114–161 | year = 2009 | url = http://www.columbia.edu/~ww2040/ApproxGIGm1993.pdf| pmid = | pmc = }}</ref>
However, it is known that no approximation using only the first two moments can be accurate in all cases.<ref name="gbdz">{{Cite journal | last1 = Gupta | first1 = V. | last2 = Harchol-Balter | first2 = M. | last3 = Dai | first3 = J. G. | last4 = Zwart | first4 = B. | title = On the inapproximability of M/G/K: Why
A [[Markov–Krein]] characterisation has been shown to produce tight bounds on the mean waiting time.<ref>{{Cite journal | last1 = Gupta | first1 = V. | last2 = Osogami | first2 = T. | doi = 10.1007/s11134-011-9248-8 | title = On Markov–Krein characterization of the mean waiting time in M/G/K and other queueing systems | journal = Queueing Systems | volume = 68 | issue = 3–4 | pages = 339 | year = 2011 | pmid = | pmc = }}</ref>
Line 29:
==Two servers==
For an M/G/2 queue (the model with two servers) the problem of determining marginal probabilities can be reduced to solving a pair of [[integral equation]]s<ref>{{Cite journal | last1 = Knessl | first1 = C. | last2 = Matkowsky | first2 = B. J. | last3 = Schuss | first3 = Z. | last4 = Tier | first4 = C. | title = An Integral Equation Approach to the M/G/2 Queue | doi = 10.1287/opre.38.3.506 | journal = [[Operations Research (journal)|Operations Research]]| volume = 38 | issue = 3 | pages = 506 | year = 1990 | jstor = 171363| pmid = | pmc = }}</ref> or the Laplace transform of the distribution when the service time distribution is a mixture of exponential distributions.<ref>{{Cite journal | last1 = Cohen | first1 = J. W. | authorlink1 = Wim Cohen| title = On the M/G/2 queueing model | doi = 10.1016/0304-4149(82)90046-1 | journal = Stochastic Processes and their Applications | volume = 12 | issue = 3 | pages = 231–248 | year = 1982 | pmid = | pmc = }}</ref> The Laplace transform of queue length<ref>{{cite journal | last1 = Hokstad | first1 = Per | year = 1979 | title = On the Steady-State Solution of the M/G/2 Queue | journal = Advances in Applied Probability | volume = 11 | issue = 1 | pages =
==References==
|